Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 194, NWS Little Rock, AR

April 25, 2021Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Apr 25, 2021, 9:38 AM CDT for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Apr 25, 2021, 7:00 PM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2021, 9:38 AM CDT (14:38 UTC)
In effect from
Apr 25, 2021, 7:00 PM CDT
Expired
Apr 26, 2021, 9:34 AM CDT
In force
15 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Memphis radar (KNQA), 135 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 13.87 ft at Apr 25, 2021, 5:00 PM CDT.

actionminormoderate1015202504/2504/2604/27
Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

926 
WGUS44 KLZK 251438
FLWLZK

Flood Warning
National Weather Service Little Rock AR
938 AM CDT Sun Apr 25 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC063-067-075-261445-
/O.NEW.KLZK.FL.W.0194.210426T0000Z-210427T1800Z/
/BKRA4.1.ER.210426T0000Z.210426T0000Z.210426T1200Z.NO/
938 AM CDT Sun Apr 25 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the Black River At Black Rock.
* From this evening to Tuesday afternoon.
* At 9:00 AM CDT Sunday the stage was 13.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to flood stage Sunday 
  evening at a crest of 14.0 feet. It is then expected to fall below 
  flood stage late Monday morning.
* Impact...At 14.0 feet, Minor flooding begins. Farm ground along 
  east bank begins to flood.

&&


           Fld   Observed        Forecast 7 AM      Crest           
Location   Stg   Stg Day/Time   Mon   Tue   Wed  Crest  Time  Date  

Black River
Black Rock 14.0  13.6 Sun 9 AM  14.0 13.1 12.3   14.0 7 PM 4/25     





&&

LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
      3588 9110 3564 9128

$$

232
2 follow-up statements
927 
WGUS84 KLZK 260113
FLSLZK

Flood Statement
National Weather Service Little Rock AR
813 PM CDT Sun Apr 25 2021

...The Flood Warning is extended for the following rivers in 
Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC063-067-075-270115-
/O.EXT.KLZK.FL.W.0194.000000T0000Z-210428T0000Z/
/BKRA4.1.ER.210426T1800Z.210426T1800Z.210426T1800Z.NO/
813 PM CDT Sun Apr 25 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Black River At Black Rock.
* Until Tuesday evening.
* At 7:00 PM CDT Sunday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 14.0 feet 
  early tomorrow afternoon.
* Impact...At 14.0 feet, Minor flooding begins. Farm ground along 
  east bank begins to flood.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Mon   Tue   Wed  Crest  Time  Date  

Black River
Black Rock 14.0  13.8 Sun 7 PM  13.9 12.7 12.0   14.0 1 PM 4/26     





&&

LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
      3588 9110 3564 9128

$$

Cooper
427 
WGUS84 KLZK 261434
FLSLZK

Flood Statement
National Weather Service Little Rock AR
934 AM CDT Mon Apr 26 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Black River At Black Rock affecting Jackson, Independence and 
  Lawrence Counties.

ARC063-067-075-261545-
/O.CAN.KLZK.FL.W.0194.000000T0000Z-210426T1434Z/
/BKRA4.1.ER.210426T1800Z.210426T1800Z.210426T1800Z.NO/
934 AM CDT Mon Apr 26 2021

...The Flood Warning for the Black River At Black Rock has been 
cancelled...

The Flood Warning is cancelled for
  the Black River At Black Rock.
* At 9:00 AM CDT Monday the stage was 13.6 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to fall to 11.2 feet Saturday 
  morning.

&&


           Fld   Observed        Forecast 7 AM      Crest           
Location   Stg   Stg Day/Time   Tue   Wed   Thu  Crest  Time  Date  

Black River
Black Rock 14.0  13.6 Mon 9 AM  13.0 12.4 11.9        FALLING      





&&

LAT...LON 3570 9140 3590 9125 3611 9115 3610 9101
      3588 9110 3564 9128

$$

Jones

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Apr 25, 5:49 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 25, 5:49 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
549 AM CDT Sun Apr 25 2021

.DISCUSSION...

Updated to include the 12Z aviation discussion below...

&&

.AVIATION...

Some patchy fog will remain possible this morning...with mainly
HOT seeing the most dense fog so far. Any fog that is ongoing this
morning will dissipate shortly after sunrise...with VFR conditions
expected through the rest of this TAF period. Winds will become
SRLY through this afternoon and tonight...but should remain less
than 10kts sustained. The exception will be at the NRN terminals
where winds may be a bit stronger.

&&

.PREV DISCUSSION...(ISSUED 406 AM CDT Sun Apr 25 2021)

SHORT TERM...Today Through Monday Night

After the widespread rainfall on Sat...much calmer conditions were
noted this early Sun morning. Winds have become generally light and
variable...under a mostly clear sky. This setup has allowed some
patchy fog to develop for a couple areas...and will need to continue
to monitor this trend as there is some potential for more areas to
see fog development. The question will be how widespread and dense
will this fog get...and there remains some uncertainty with this so
far this morning due to some occasional uptick in winds. These
winds may allow for just enough mixing to prevent widespread dense
fog from developing...but something to keep an eye on this morning.

Once the SFC high that has brought the calmer conditions to the
state this morning shifts east for this afternoon...SRLY flow will
return...with highs in the upper 60s to upper 70s...under a mostly
sunny sky. The SRLY winds will continue for tonight...allowing for
temps to remain mild in the 50s by Mon morning. These same SRLY
winds will increase for Mon as the SFC pressure gradient tightens a
bit...resulting in even warmer conditions by Mon afternoon. Highs on
Mon will warm into the mid 70s to mid 80s. SRLY flow will keep lows
Mon night in the 50s and 60s. Dry conditions should continue through
Mon night...but rain chances return to the forecast for Tue.

LONG TERM...Tuesday Through Saturday

Long term models continue to bring an upper trough with a closed
upper low into the southern Plains by mid week, with
another trough moving eastward along the northern stream flow.
Models are showing the northern stream trough digging southward,
amplifying over the midwest towards the end of the week, while the
upper closed low cuts off over the W TX/N Mex region. Surface
southerly flow the early part of the week will increase moisture
ahead of a low pressure system and cold front approaching from the
central Plains.

Models are in general agreement with the pattern, but
discrepancies remain in the speed and magnitude of these
features, resulting in uncertainties with timing of the onset of
precipitation and frontal passage. Based on this pattern and model
trends, expecting precipitation to begin as soon as late Tuesday
with rain chances continuing through the rest of the week, then
gradually decreasing by the weekend. The greatest confidence in
rainfall will be Wed and Thurs.

The primary threat with this system is heavy rainfall, with two to
four inches of precip possible for much of western and northern AR
and one to two inches forecast across southern and eastern portions
of the state. Thunderstorms are forecast as well Wed and Thurs, but
strength of storms will depend on the evolution of the
aforementioned features, which will become clearer in the coming
days.

Above average temps are forecast ahead of the front, Tues and Wed,
with near average temps expected the rest of the week.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, Apr 25, 3:16 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
316 AM CDT Sun Apr 25 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
316 AM CDT Sun Apr 25 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some patchy dense fog could be seen this morning...with
visibilities dropping to less than one mile at times for some
areas. Expect this fog to dissipate by shortly after sunrise.
Otherwise...no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Showers and thunderstorms return to the forecast across the region
Tuesday through Friday...with several rounds of rainfall
possible. Some areas could see heavy rainfall as a result for the
middle to the latter part of this week. However...the areas
expected to see the heaviest rainfall remain uncertain at this
time...but latest data suggests the northwest half to third of the
state will see the heaviest rainfall potential. There could also
be some potential for strong thunderstorms...depending on when
this storm system pushes closer to Arkansas during the latter half
of the week. However...the overall threat for seeing organized
severe weather remains uncertain at this time as well.

Refer to the latest forecasts in the coming days as uncertainty
regarding the potential for heavy rainfall and possible
strong/severe thunderstorms becomes more clear over time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/231

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.